How long doeit usually take for the synthroid to start to kick in after you start it after a TT and RAI treattment for pap. thy. ca.?s
I am really having a hard time with what I believe to be severe hypo symptoms. I had my TT's on 11/4 and 11/14 with my RAI last Thursday 1/15/09 for thy ca.. I cannot function. I have 3 kids and I need to be able to start functioning NOW! I started 137 Synthroid on Sunday. How long before I can expect to start to feel the effects? I cannot concentrate,cannot drive, my head feels "stuffy" and I cannot hear, my eyes and face "feel" swollen even tho I do not look it and I have exhaustion like I have never felt before in my life. I am truly in the throws of hypo hell! Please give me a time frame of when I should start to feel a little better. I am afraid to drive due to the lack of being able to concentrate.
It all depends on how sensitive you are to medications.
I am super drug sensitive so was having bloods done every week then f/night as the thyroxin would start to 'kick' in with me within 3-4 days.
But most usually take 2-3 weeks and thats why they suggest 6 weekly tests as the T4 med is then stable in your system.
I know what Hypo Hell is like......but would rather have that then Hyper Hell.
Take each day as it comes and patience (yeah that stinks, doesnt it?)
What dosage are you on and what are your FT3, FT4 and TSH levels?
Usually the Doc will 'bump' up the dose if you are feeling really bad and then bring it down once the thyroxin kicks in.
Post your lab levels here.
And my heart goes out to you in regards to feeling like c@@p.
Hang in there, you should start to feel better pretty quick, it has to build up in your system so the 1 week mark you should start to feel a marked improvement. When mine is adjusted the Endo waits 6 weeks to see the results so it does take awhile but hopefully you will feel a big improvement by the 1 week mark. And if 137 isn't doing it for you in a couple of weeks or if you don't feel markedly better, ask the doc to up it a bit.
I started on 150 synthroid after surgery but palpitations caused the surgeon to drop it to 125 which was too low, Endo is now moving it slowly up again, at 134 right now starting my 3rd week and feeling alittle better. Getting the meds right seems to be the hardest part of the post op stuff and you feel like complete garbage when they are wrong and yes, driving is scarey when you feel like you could just fall over in the seat of the car or like you head has floated off into the clouds and you can't focus or concentrate. Stay on the doc if you are not feeling any relief soon.
All the best
I hope you feel better soon. I've had many changes with my synthroid for almost 4 yrs. I am on 150 mcg. of synthroid and have only improved slightly. The heart palps are the worst for me. However, after my total thyroidectomy, I could hardly function for over a month..Even though I did improve slightly, it was still better than what I felt like right after my thryoid was removed. My meds are always changing so I guess I kind of learned how to go with the flow. I did not dare get behind the wheel of a car. I was so afraid that I would wrap it around a tree or something. My brain was not quite working so I held off with the driving for a good month. I do hope that you have better luck than I did. But you must stay on you docs butt every step of the way.
Do any of you use compounds as opposed to Synthroid. A friend told me not to use Synthroid but my endo says she's crazy. I am confused but started the Synthroid just this morning while I continue to do research. Any help would be greatly appreciated.
I have been off cytomel for 3 weeks and 2 days and I just had my RAI pills yesterday. I can't work, thought I'd be able to, for 2 weeks and 2 days thus far. I plan to be out another 2 weeks. I teach and could not "push" through being off from cytomel.
It's really bad!!! I can't wait to go on Levothyroxine; however, I was on cytomel after surgery before RAI and I'm hoping I at least feel as good as I did on cytomel. How long does it take before I can function again???
Also, has anyone out there experienced difficulty speaking because since no meds my tongue is tired and I'm almost slurring words but not quite.
The reason you felt good on the Cytomel is that it is T3 thyroid hormone. The biologically active portion of Total T3, which is called Free T3, largely regulates metabolism and many other body functions. Scientific studies have also shown that Free T3 correlated best with hypo symptoms, while Free T4 and TSH did not correlate.
I'm not usre just how quickly they wil put you on meds, but when you get on the Levothyroxine, that will be a start in the right direction. It could be that the T4 med will work adequately for you. On the other hand, you should be aware that often a thyroid patient taking full doses of T4 meds find that their body does not adequately convert the T4 to the T3. In a case like that T4 meds need to be supplemented with T3 meds. Many doctors will not do this. In fact many won't even test for Free T3.
So whenever you do go in for testing you should always insist on Free T3 and Free T4 (not the same as Total T3 and Total T4). If the doctor resists, just insist on it and don't take no for an answer. In addition, if the results fall in the lower half of their ranges, that is frequently associated with still being hypothyroid.
A good thyroid doctor (which is hard to find), will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results. You can get some good insight into clinical treatment from this letter written by a good thyroid doctor for patients that he sometimes consults with from a distance. The letter is sent to the PCP of the doctor to help guide treatment.
I know that you didn't come here looking for all this info, but I think it is far better to walk in knowing these things than to end up with lots of symptoms and then have to start all over again with the doctor.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.